Alert archive / West Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 103, NWS Charleston, WV

July 22, 2017Cabell County, Lincoln County, Wayne County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 22, 2017, 10:59 PM EDT for Cabell County, Lincoln County, Wayne County, West Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2017, 10:59 PM EDT (02:59 UTC)
Expired
Jul 22, 2017, 11:45 PM EDT
In force
46 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cabell County, WV, Lincoln County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 40 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 11:25 PM EDTTSTM WND DMGHamlin, WVTREE DOWN ON HOUSE IN HAMLIN. OTHER TREES REPORTED DOWN IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

377 
WUUS51 KRLX 230259
SVRRLX
WVC011-043-099-230345-
/O.NEW.KRLX.SV.W.0103.170723T0259Z-170723T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
1059 PM EDT SAT JUL 22 2017

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Southwestern Cabell County in central West Virginia...
  Northwestern Lincoln County in central West Virginia...
  Northeastern Wayne County in western West Virginia...

* Until 1145 PM EDT

* At 1059 PM EDT, a severe thunderstorm was located near Huntington,
  moving southeast at 30 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Huntington, Hamlin, Chesapeake, Beech Fork State Park,
  Barboursville, West Hamlin, Sweetland, Lavalette, Branchland, Salt
  Rock, Palermo, Griffithsville, Myra and Pea Ridge.

This includes Interstate 64 in West Virginia between mile markers 7
and 14.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3843 8245 3843 8242 3831 8205 3829 8205
      3827 8201 3827 8199 3828 8198 3827 8195
      3810 8211 3832 8253
TIME...MOT...LOC 0259Z 294DEG 25KT 3837 8240 

HAIL...<.75IN
WIND...60MPH
 
$$
Manning
1 follow-up statement
622 
WWUS51 KRLX 230318
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1118 PM EDT SAT JUL 22 2017

WVC011-043-099-230345-
/O.CON.KRLX.SV.W.0103.000000T0000Z-170723T0345Z/
Cabell WV-Lincoln WV-Wayne WV-
1118 PM EDT SAT JUL 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR SOUTH CENTRAL CABELL...NORTHWESTERN LINCOLN AND NORTHEASTERN
WAYNE COUNTIES...

At 1117 PM EDT, a severe thunderstorm was located near Barboursville,
or 8 miles west of Hamlin, moving southeast at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Hamlin, Barboursville, West Hamlin, Salt Rock, Palermo,
Griffithsville, Sweetland, Branchland and Myra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3839 8230 3831 8205 3829 8205 3827 8201
      3827 8199 3828 8198 3827 8195 3810 8211
      3826 8242
TIME...MOT...LOC 0317Z 294DEG 25KT 3832 8225 

HAIL...<.75IN
WIND...60MPH
 
$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 10:47 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 22, 10:47 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
1047 PM EDT Sat Jul 22 2017

.SYNOPSIS...
Strong to severe thunderstorms are still possible Sunday with
risk for heavy rainfall and potential flooding. Fronts cross
late Sunday and again late Monday. High pressure midweek.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 1042 PM Saturday...

Sent an update to adjust PoPs according to latest radar images.
Radar shows like a boundary sinking south with convection along
it. Frequent lightning, brief torrential rain, and strong gusty
winds are possible with these storms. These storms will affect
the southern half of the area through at least midnight.

As of 845 PM Saturday...

Adjusted hourly temperatures since cooling showers/storms and
clouds have decrease temperatures about 10 degrees across the
northern third of the area since this afternoon. Rest of
forecast remains on track.

As of 710 PM Saturday...

Sent update to remove some counties out of the severe
thunderstorm watch. Rest of forecast remains on track.

As of 354 PM Saturday...

A severe thunderstorm watch has been issued for parts of
southeast OH and portions of the northern half of WV until 10
PM.

As of 155 PM Saturday...

MCS moved across northern zones this morning, producing
generally an inch or so of precipitation. Area in the warm
sector of a low pressure system moving across Great Lakes
region, with sct showers and thunderstorms popping up area wide
in the warm, humid, unstable conditions. With the lower
FFG/wetter soils across the north, and the potential for
additional MCS overnight, went ahead an hoisted a flash flood
watch for the area through Sunday morning. This may need to be
expanded in area or even in time as we progress, but for now,
just decided to issue for the wetter areas/greatest threat
region.

In addition to flooding issues, the potential for severe exists
through much of the night, with strong shear on the order of 40+
kts. SPC has issued a slight risk for most of the CWA through
12Z Sunday, with a slight risk area wide on Sunday for an
additional severe thunderstorm threat, as the cold front
approaches the area from the north. Frontal boundary should be
entering SE Ohio zones towards the end of the period.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 315 PM Saturday...

Models in good agreement in a significant short wave amplifying
the northern stream over the eastern U.S., which finally drives
the very deep and moist unstable air with the cold front
eastward across most the area Sunday night. Even though the
front gets hung up in the mountains by Monday morning, the
really deep moisture and convection should continue eastward
with the main departing short wave. By Monday morning, we expect
most of the area to be dry, except across the far southern coal
fields and southern mountains where some lingering convection
may continue.

Thereafter, models have another short wave and cold front
dropping southeast through the Great Lakes and across the area
Monday afternoon and night. Even though moisture will be more
limited with this feature, there will be enough moisture to
combine with diurnal heating to fire up a band of convection
with the front. Things will finally die down Monday night, with
most areas dry by Tuesday morning. However, again, this new
front will struggle to exit the far south and have left a few
showers possible there Monday night into Tuesday morning.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 340 PM Saturday...

High pressure builds in briefly Tuesday and Tuesday night with
slightly cooler but drier air.

However, models agree in another short wave and front diving
southeast across the area Wednesday and Wednesday night, with
enough dynamics, moisture and instability to fire yet another
band of convection ahead of the front. But it will be a bit
cooler and less on the summer heat and humidity. But despite
this latest short wave and front, the models quickly lift out
the upper trough and return the front northward Thursday, which
meanders across the area for the later part of the work week.
Again, lots of moisture will be available to keep things very
unsettled with the meandering front, although temperatures are
progged to be tempered by the clouds and precip.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
As of 730 PM Saturday...

Numerous showers and scattered thunderstorms, some with heavy
rain will continue to affect the northern sites at least
through 01Z. Mostly MVFR conditions will prevail outside brief
periods of IFR/LIFR along their path. Uncertain whether
convection will affect northern sites directly, so coded VCTS
overnight. Expect MVFR and IFR conditions in vicinity of storms,
along with strong gusty winds.

A look at boundary layer winds indicate 15-20 knots across the
south, and 5-10 knots across the north. The stronger winds and
expected cloud cover could prevent dense fog from development.
However, the northern sites have received enough rain during the
afternoon and evening hours. Post fog will be possible once the
pcpn ends but should not last much.

For Sunday, another stormy day. SPC has the area under a slight
risk for severe weather. Damaging winds will be the main threat.
IFR or worst conditions can be expected along convection path.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Convection could be less widespread than
currently forecast. Conditions on Sunday may not improve as
quickly as currently forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                             SUN 07/23/17
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EDT 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  L    H    M    M    M    L    M    L    M    M    M    L
PKB CONSISTENCY  M    L    L    L    L    L    M    L    M    M    M    L
CKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    L    L

AFTER 00Z MONDAY...
IFR possible Sunday night in heavy showers and thunderstorms.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 8 AM EDT Sunday for WVZ007>011-014>020-
     027>032-039-040-517>526.
OH...Flash Flood Watch until 8 AM EDT Sunday for OHZ066-067-075-076-
     083>086.
KY...None.
VA...None.

&&

SYNOPSIS...JMV/SL
NEAR TERM...SL
SHORT TERM...ARJ/JMV
LONG TERM...JMV
AVIATION...SL
Hazardous weather outlook, Jul 22, 8:08 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
808 PM EDT Sat Jul 22 2017

OHZ083>086-WVZ007-008-014>016-018-027>029-517>526-240015-
Jackson OH-Vinton-Meigs-Gallia-Mason-Jackson WV-Putnam-Kanawha-Roane-
Calhoun-Clay-Braxton-Gilmer-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
808 PM EDT Sat Jul 22 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia,
southeast West Virginia, southern West Virginia and western West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ034-515-516-240015-
Wyoming-Northwest Raleigh-Southeast Raleigh-
808 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for portions of southeast West
Virginia and southern West Virginia.

.DAY ONE...Tonight.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat. In addition, heavy downpours
will accompany any storms, and could create localized flooding
issues. A flash flood watch may be necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists on Sunday. Damaging
winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ026-240015-
Boone-
808 PM EDT Sat Jul 22 2017

...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southern West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat. In addition, heavy downpours
will accompany any storms, and could create localized flooding
issues. A flash flood watch may be necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists on Sunday. Damaging
winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ066-067-075-076-WVZ009>011-017-019-020-030>032-039-040-240015-
Perry-Morgan-Athens-Washington-Wood-Pleasants-Tyler-Wirt-Ritchie-
Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-
808 PM EDT Sat Jul 22 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SUNDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ087-WVZ006-013-240015-
Lawrence OH-Cabell-Lincoln-
808 PM EDT Sat Jul 22 2017

...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of southern West Virginia and western West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-WVZ005-024-025-240015-
Greenup-Carter-Boyd-Lawrence KY-Wayne-Mingo-Logan-
808 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for northeast Kentucky, and
portions of southern West Virginia and western West Virginia.

.DAY ONE...Tonight.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ003-004-WVZ033-240015-
Dickenson-Buchanan-McDowell-
808 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms with heavy downpours are possible tonight
across the area. A flash flood watch may be necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists on Sunday. Damaging
winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 22, 10:23 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1023 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     JACKSONVILLE            39.48N 82.08W
07/22/2017                   ATHENS             OH   911 CALL CENTER

            A FEW TREES REPORTED DOWN IN TOWN. TIME
            ESTIMATED FROM RADAR.

&&
Local storm report, Jul 22, 10:26 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1026 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     COOLVILLE               39.22N 81.79W
07/22/2017                   ATHENS             OH   911 CALL CENTER

            A FEW TREES REPORTED DOWN IN TOWN. TIME
            ESTIMATED FROM RADAR.

&&
Special weather statement, Jul 22, 10:26 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
1026 PM EDT SAT JUL 22 2017

KYZ101>103-105-WVZ005-230315-
Boyd-Greenup-Carter-Lawrence-Wayne-
1026 PM EDT SAT JUL 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BOYD...GREENUP...
NORTHWESTERN LAWRENCE...CARTER AND NORTHWESTERN WAYNE COUNTIES...

At 1025 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Greenbo Lake to near Muses Mills.
Movement was southeast at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Ashland, Grayson, Olive Hill, Wayne, Cannonsburg, Grayson Lake State
Park, Carter Caves State Park, Kenova, Catlettsburg, Ceredo, Greenup,
Webbville, Princess, Coalton, Denton, Burnaugh, Gesling, Greenbo
Lake, Oldtown and Naples.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 64 in Kentucky between mile markers 149 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 2.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3834 8323 3843 8323 3847 8319 3849 8319
      3855 8310 3861 8307 3856 8276 3820 8232
      3813 8291 3817 8292 3817 8298 3820 8301
      3818 8305 3823 8309 3827 8317 3823 8322
      3819 8323 3819 8326 3821 8330 3832 8334
TIME...MOT...LOC 0225Z 301DEG 26KT 3850 8282 3837 8350

Manning
Local storm report, Jul 22, 10:52 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1052 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     6 N BELPRE              39.36N 81.58W
07/22/2017                   WASHINGTON         OH   911 CALL CENTER

            TREE DOWN ALONG GREENHILL RD. TIME ESTIMATED
            FROM RADAR.

&&
Special weather statement, Jul 22, 10:53 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
1053 PM EDT SAT JUL 22 2017

OHZ087-WVZ005-006-013-230345-
Lawrence-Lincoln-Wayne-Cabell-
1053 PM EDT SAT JUL 22 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE...
SOUTHWESTERN CABELL...NORTHWESTERN LINCOLN AND NORTHERN WAYNE
COUNTIES...

At 1053 PM EDT, a strong thunderstorm was located over Huntington,
moving southeast at 30 mph.

Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.

Locations impacted include...
Huntington, Wayne, Hamlin, Chesapeake, Proctorville, Beech Fork State
Park, Barboursville, Ceredo, Ranger, Burlington, West Hamlin,
Lavalette, Branchland, Salt Rock, Myra and Pea Ridge.

This includes Interstate 64 in West Virginia between mile markers 2
and 15.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3849 8248 3827 8204 3811 8218 3833 8258
      3835 8260
TIME...MOT...LOC 0253Z 301DEG 25KT 3838 8247

Manning
Local storm report, Jul 22, 10:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1054 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     2 WNW MARIETTA          39.43N 81.48W
07/22/2017                   WASHINGTON         OH   911 CALL CENTER

            TREE DOWN ALONG GROVES RD. TIME ESTIMATED
            FROM RADAR.

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:16 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Doddridge, Gilmer, Lewis44 min
Jul 22, 8:21 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer, Lewis39 min
Jul 22, 8:45 PM EDTSevere Thunderstorm WarningRLXRandolph, Upshur, Webster45 min
Jul 22, 9:00 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Nicholas, Webster45 min
Jul 22, 9:51 PM EDTSpecial Weather StatementRLXPocahontas39 min
Jul 22, 10:53 PM EDTSpecial Weather StatementRLXCabell52 min
Jul 22, 11:34 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam26 min
Jul 23, 12:00 AM EDTSpecial Weather StatementRLXBoone30 min
Jul 23, 12:28 AM EDTSpecial Weather StatementRLXNicholas32 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.